Ophthalmology & Optometry/Sudden blurred vision in one eye
QUESTION: Dear Doctor,
I was taking a nap today and when I got up, I realized that my right eye is blurry. I washed my eye several times but it persisted. When I wore my glasses I still could see only blurred with my right eye. When I blinked, it seemed like there was a thin film on my eye blocking my vision. I was really scared and I rushed to the ER, where I could immediately meet an Eye surgeon fortunately. He checked my eyes and took a vision test making me read alphabets on the board etc. He concluded that there has been a very small change in my right eye vision. By then the blurriness had reduced significantly but it was still there. He also used some instrument to look inside the eye that shone bright light in the eye. He said there was nothing wrong that he can see, probably an infection and gave me Xinep and Lotepred eye drops. I used them once and vision seems to be much better than before.
What I wish to know is how did this happen within a gap of 1 hour and what can I do to avoid it. Additionally, I am taking muscle relaxants for a TMJ issue since yesterday so is it related? Finally, I have started taking Cod Liver oil supplement since 2 days (1 capsule in a day) as I was diagnosed with VIT D deficiency. Is it possible that its overdose of VIT A which is also present in the cod liver oil capsules.
I am basically very very panicked with the whole episode and would appreciate an answer.
ANSWER: Dear Lily,
Muscle relaxants sometimes causes Intra Ocular Pressure to rise causing Blurred vision . If you are still on those medicines , it would be better you have your IOP checked .
---------- FOLLOW-UP ----------
QUESTION: Thank you for your reply doctor. The medicines I took (only once till now) are Etody 90mg and Zapiz .25 mg. I talked to the Maxillofacial surgeon on the phone and he said there is no chance of these medicines causing blurred vision, though he did ask me to stop taking them before he thoroughly checks me again. Would you know anything about these specific medicines. Also, since the eye surgeon I met said nothing was wrong (I did show him the prescription by the Maxillofacial surgeon also), should I go back to him and ask for this specific IOP test?
I would really be thankful if you can answer.
Etody 90mg sometime causes raised blood pressure and fluid retention. Fluid retention can change your eye glasses prescription temporarily , but I am not sure whether one dose can cause these side effects. I think your Maxillofacial surgeon is the right person to consult , he knows better about these medicines.